From Arlington, Washington, USA:
My 11 year old son has been diabetic for four years now. He has been hospitalized two times in 11 days due to large ketones. His diabetes doctor wants no changes in medicine, but he still has high blood sugars, as high as 325 mg/dl [18.1 mmol/L]. I am really not sure what to do. He is on 26 units Lantus and NovoLog. While he was in the hospital, they gave him Regular and Lantus. The Regular was given through his I.V. drip. They had his blood sugars controlled, but when we got home, we saw highs again. What should I do?
Call your doctor and decide on a specific treatment plan that helps you deliver enough extra insulin to bring down the high blood sugar readings. If this is not illness related, then you must be a good detective to discover what the cause is.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.